ATRA投与中に麻痺性イレウスを来した急性前脊髄球性白血病  [in Japanese] Paralytic ileus during treatment of acute promyelocytic leukemia with all-trans retinoic acid  [in Japanese]

Access this Article

Author(s)

Abstract

A 54-year-old man was referred to our hospital because of petechiae and pancytopenia. Bone marrow aspiration showed a normocellular marrow with 92.4% promyelocytes. PML/RARα mRNA was detected by reverse transcription polymerase chain reaction. On the basis of the above data, a diagnosis of acute promyelocytic leukemia (APL) was made, and treatment with all-<i>trans</i> retinoic acid (ATRA) at a dose of 60 mg/day was begun. Fourteen days after the start of treatment, the patient developed paralytic ileus, accompanied by hyperleukocytosis, high fever, renal dysfunction and elevation of the serum FDP level. There was no evidence of infection. At this time, retinoic acid syndrome was suspected, and therefore steroid pulse therapy was started, which led to an improvement of the symptoms within four days. This case suggests that ATRA may have an adverse effect on the small intestine, causing paralytic ileus.

Journal

  • Rinsho Ketsueki

    Rinsho Ketsueki 41(8), 687-689, 2000-08-30

    The Japanese Society of Hematology

Codes

  • NII Article ID (NAID)
    10008038166
  • NII NACSIS-CAT ID (NCID)
    AN00252940
  • Text Lang
    JPN
  • Article Type
    SHO
  • ISSN
    04851439
  • NDL Article ID
    6295828
  • NDL Source Classification
    ZS21(科学技術--医学--内科学)
  • NDL Call No.
    Z19-295
  • Data Source
    CJP  NDL  J-STAGE 
Page Top